The effects of a Halcion overdose will vary, depending on several factors, such as the dosage that was taken and whether it was taken with other drugs. Some symptoms of a Halcion overdose can include coordination problems, breathing problems, or seizures. If the overdose was recent, a healthcare provider may administer certain medications (such as flumazenil, an antidote for a Halcion overdose) or "pump the stomach."
An Introduction to Halcion OverdoseHalcion® (triazolam) is a medication that is used to treat insomnia. As with all medicines, it is possible for a person to overdose on Halcion. The specific effects of a Halcion overdose will vary, depending on a number of factors, including how much Halcion was taken and whether it was taken with any other medicines, alcohol, or street drugs.
Symptoms of a Halcion OverdoseIf a person takes too much Halcion, the symptoms can vary. Some commonly reported symptoms of a Halcion overdose include:
- Coordination problems
- Slurred speech
- Breathing problems
- Loss of life.
Life-threatening overdose symptoms are more likely if Halcion is combined with alcohol or other medications, especially other medications that affect the brain.
Treatment for a Halcion OverdoseThe treatment for a Halcion overdose will vary. If the Halcion overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Flumazenil (Romazicon®), an antidote for a benzodiazepine overdose, may be helpful. Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Halcion.